The following links include information I have found helpful in trying to determine what caused my body to have an autoimmune response and develop Avascular Necrosis. What was your experience with Mirena (IUD)? Please share below this post, in the comment section.
*I am not a doctor, so please take this information for what it is worth*
Many women have reported autoimmune symptoms and diseases after using Mirena. It's possible that this could be from the silicone used in the device. Here is some information about Silicone and Autoimmunity.
Silicone Poisoning [article]: http://www.lightparty.com/Health/SiliconePoison.html
This is a very informative video for women who are experiencing autoimmune symptoms after using Mirena.
Mirena and Autoimmunity [video]: http://www.youtube.com/watch?v=kJftLXBuWYM&feature=player_embedded
This Facebook group is for women who have had a bad experience with Mirena (IUD). I am not the page owner, just a member.
BAN Mirena IUD [Facebook group]: http://www.facebook.com/groups/183767130544/
What your doctor should tell you, but doesn't: The daily release amounts of LNG (the main (hormonal) ingredient) are 1.5-fold higher in women with a low body weight or within reproductive age. The LNG can become systemic, meaning it affects the ENTIRE body (and not just the cervix, which it is promoted to do).
Mirena: Pharmokinetics [Research findings]: http://www.mirena.com/en/professional/contraception/pharmacokinetics/index.php
This is one of MANY threads where women who have used Mirena are experiencing hip or join pain. This could be because of the hormones or some other factor. Unfortunately, I could not find much research on this topic.
Mirena and hip (joint) pain [Public thread]: http://www.medications.com/mirena/37550
This summary describes a young woman who developed osteoporosis after a daily dose of LNG from an IUD.
Osteoporosis in a young woman after 6 years of levonorgestrel administration from intrauterine devices? [Research summary]: http://www.ncbi.nlm.nih.gov/pmc/articles/PMC3030178/?tool=pmcentrez
This is a clinical trial, which seems to shows that almost 30 percent of women who were using an oral LNG experienced a decrease in Bone Mineral Density.
Effects on Bone Mineral Density (BMD) of the Combined Oral Contraceptive NOMAC-E2 Compared to a COC Containing LNG/EE [Clinical trial]: http://clinicaltrials.gov/ct2/show/results/NCT00511342?term=mirena&rank=103§=X643015#outcome1
To read more about Mirena, please view all of my related posts: http://learning2walkagain.blogspot.com/search/label/Mirena
DID YOU USE MIRENA (IUD)? WHAT WAS YOUR EXPERIENCE?